Inflammation from Radiesse
- Asked by SadandMad in California
- 2 years ago
Radiesse to the nose left me with a giant hump on the nose! It's been a few weeks and it hasn't improved. Massage makes it even worse and it immediately puffs up! How can I tell if it's the Radiesse bulking it up or inflammation? If it is inflammation what can help? Please, I'm desperate!
Resolving inflammation after Radiesse
Typically swelling is resolved within two weeks. The biggest indicator of inflammation caused by infection is redness, swelling and tenderness. So unless those symptoms are present it is unlikely that there is an infection. Massaging the lump or lumps after Radiesse is the first thing I would do and then follow up with a radio frequency device. The radio frequency I used is the ReFirme.
Bump on nose after radiesse injection
You should not have a "giant hump". Unless it is tender and red its unllikely be an infection but you should have your doctor look at it as soon as possible to get it treated properly.
Inflammation after Radiesse Injection
It is hard to tell from your description whether this is temporary swelling or whether too much product was placed into the nasal area. I would suggest seeing the physician that administered the Radiesse and have them take a look. If the area becomes painful, red or tender, see your doctor immediately as these are symptoms of an infection and if left untreated, could lead to more serious complications.
Swelling and inflammation after Radiesse injections
I recommend that you see the doctor who performed the injections as soon as possible. It could potentially be inflammation or an infection. In either case it needs to be evaluated for a diagnosis and treated, infections with proper antibiotics and inflammation with either intralesional Kenalog or prednisone.
Radiesse to the nose left a lump and possibly inflammation, now what?
Go back to the MD that injected the Radiesse to your nasal tip and see if he/she is willing to try and remove some of the Radiesse through a needle skin incision.
Web reference: http://www.drfpalmer.com
Inflammation after Radiesse injections
Patients can experience different degrees of inflammation after their radiesee injection. While radiesse can potentially stimulate collegen synthesis, your reaction is not the radiesse bulking up, but more commonly inflammation. You should maintain a close followup with your physician to make sure you were not overinjected, or experiencing a complication. Most of these injection sequalae can be solved with close followup and treatment. Massaging the areas of interest can often help. I've frequently found SMALL doses of Kenalog (steroid) can be beneficial if conservatively administered.
Radiesse is made from largely biocompatibile (stuff that should be in the body anyway) material so it is unlikely that it is causing inflammation. There is an ingredient in the carrier that could do it so it is possible but rare. I would want to know that it was radiesse that was injected rather than a less expensive product. Unfortunately, some less reputable places are advertising low prices and switching products. Get the label or package number to be sure.
If it is inflammation from Radiesse, your dermatologist or plastic surgeon should be able to treat it with either oral medications or injections. Both has the training and skill to handle this complication.
Unfortunately, this can happen with any product to any injector, no matter how experienced. Radiesse can take a while to improve (I published an article about one of my complications that took about six months to improve).
Web reference: http://scientificskin.com
Inflammation from Radiesse
If the area continues to remain red and inflammed, you should return to whomever injected you to have the area checked. It is possible that a cortisone injection into the area may help bring down the inflammation, but you would want to be sure that the area is not infected first. If an infection is present, antibiotics should help resolve the problem.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.